Flood, Brown
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Brown County, 4.82 mi NW of Hecla to 2.83 mi NNE of Hecla
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 45.930, -98.220
James River flooding which began in early April remained across Brown county throughout August in part to another above normal rainfall month. The James River at Ashton in Spink county had just gone below flood stage on July 30th and then rose right back above flood stage on August 2nd remaining above flood stage through August.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
James River flooding which began in early April remained across Brown county throughout August in part to another above normal rainfall month. The James River at Ashton in Spink county had just gone below flood stage on July 30th and then rose right back above flood stage on August 2nd remaining above flood stage through August. The James River at all three of the river gauges hit their highest stages in April. Flooding of agricultural land along with several roads remained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 31, 11:36 PM CST, 24 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1236 AM CDT Thu Aug 1 2019 .UPDATE... Issued at 925 PM CDT Wed Jul 31 2019 Low clouds will expand across the region through the night. Current forecast looks fine. UPDATE Issued at 652 PM CDT Wed Jul 31 2019 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Thursday Afternoon) Issued at 246 PM CDT Wed Jul 31 2019 Winds out of the south southeast and an inversion helping to keep/increase coverage of strato-cumulus, along with a noted increase in humidity. Otherwise nothing aloft to help support convection. As we proceed into Thursday, it looks like the amount of low cloud coverage could expand as humidity increases under the inversion. By the afternoon we're seeing the start of a wave approach from the southwest, rounding the upper high over the 4- Corners region. Elevated convection in the higher terrain west river will drift into the CWA during the evening, but CAMS suggest spotty coverage. That upper system continues across the CWA overnight before moving southeast early Friday. Thus, expect it will also remain humid and warm Thursday night, aside from those cooled by any passing storms. .LONG TERM...(Thursday Evening through Wednesday) Issued at 246 PM CDT Wed Jul 31 2019 Shortwave energy will move over the upper ridge on Friday and help to generate a few showers and thunderstorms across the area. The upper ridging will remain persistent into the middle of next week with temps in the 80s through the extended as a result. Most of the weather will be driven by shortwaves or fairly weak sfc features. No significant systems are in the forecast through the early part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1236 AM CDT Thu Aug 1 2019 Low VFR/MVFR stratus are expected to affect most of the airports except for PIR tonight into Thursday morning. Expect these ceilings to break up Thursday morning into the afternoon as mid and high level clouds spread in from the west with a short wave trough moving in. Also, expect scattered showers and storms to be moving in with this short wave trough possibly affecting PIR/MBG during the evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...Connelly LONG TERM...Wise AVIATION...TDK
Hazardous Weather Outlook National Weather Service Aberdeen SD 839 AM CDT Wed Jul 31 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011345- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 839 AM CDT Wed Jul 31 2019 /739 AM MDT Wed Jul 31 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are possible Thursday night through Friday night. The severe risk looks low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Connelly
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2019Every state in 2019This day in weather historyWarnings in South Dakota, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850657, 850670.